Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

May 20, 2012Ottawa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 20, 2012, 5:04 AM CDT for Ottawa County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2012, 5:04 AM CDT (10:04 UTC)
Expired
May 20, 2012, 5:30 AM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WWUS84 KTSA 201004
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT SUN MAY 20 2012

OKZ058-201030-
OTTAWA OK-
504 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN OTTAWA

AT 504 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF PEORIA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WYANDOTTE...PEORIA AND QUAPAW.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3699 9461 3672 9461 3668 9467 3696 9480
      3701 9467 3700 9462
TIME...MOT...LOC 1004Z 237DEG 25KT 3685 9463

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 20, 3:38 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 20, 3:38 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
338 AM CDT SUN MAY 20 2012

.DISCUSSION...
08Z SURFACE ANALYSIS DEPICTS SYNOPTIC BOUNDARY ACROSS SERN KS TO
WEAK WAVE NEAR PNC...THEN SW INTO THE TX PANHANDLE. MORE DIFFUSE
BOUNDARY NOTED ACROSS CNTRL OK INTO PARTS OF SERN OK...AS A RESULT
TO SLOW MOVING CONVECTION CURRENTLY OVER CNTRL OK. WILL NEED TO KEEP
AN EYE ON THIS ACTIVITY AS IT HAS BEEN PRODUCING LOCALLY HEAVY
RAIN...ALTHOUGH EXPECT A GRADUAL DECREASE IN STRENGTH OVER THE NEXT
FEW HOURS. MAIN FRONT WILL EVENTUALLY SETTLE INTO PARTS OF ERN OK
LATER TODAY...AND HAVE MAINTAINED HIGHEST CHANCE POPS GENERALLY
ALONG AND BEHIND THE BOUNDARY. CLOUDS/AREAS OF OF PRECIP WILL HOLD
TEMPS DOWN SOME...WITH READINGS SEVERAL DEGREES COOLER THAN THE PAST
FEW DAYS.

SURFACE FRONT WILL DIP SLOWLY S THIS EVENING...EVENTUALLY STALLING
OVER NRN TX SUNDAY NIGHT. POPS WILL BE GRADUALLY DIMINISHING DURING
THIS PERIOD...WITH ONLY LINGERING SHOWERS POSSIBLE INTO MONDAY
ACROSS SERN OK.

A COOLER AND DRIER AIRMASS WILL BE ACROSS THE AREA FOR EARLY NEXT
WEEK...WITH TEMPS FALLING BACK CLOSER TO SEASONAL NORMS. SLY
LOW-LEVEL FLOW RETURNS BY TUESDAY...WITH THE ECMWF/GFS IN GOOD
AGREEMENT DEVELOPING A LARGE UPPER RIDGE ACROSS THE LOWER MS VALLEY
LATE THIS WEEK. HOT/HUMID WEATHER IS EXPECTED TO CONTINUE INTO THE
MEMORIAL DAY WEEKEND...AND HAVE GONE SEVERAL DEGREES WARMER THAN MEX
WITH AFTERNOON HIGHS WITH UPPER 80S/LOWER 90S EXPECTED AREAWIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  59  79  57 /  40  30  10   0
FSM   85  62  82  57 /  30  30  20  10
MLC   84  61  82  57 /  30  30  20   0
BVO   80  55  78  52 /  40  20  10   0
FYV   80  54  76  49 /  40  30  10  10
BYV   80  56  75  51 /  40  30  10   0
MKO   81  60  78  55 /  40  30  20   0
MIO   80  57  76  53 /  40  20  10   0
F10   80  60  79  57 /  40  30  20   0
HHW   86  64  84  62 /  20  20  30   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....18
Hazardous weather outlook, May 20, 5:02 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CDT SUN MAY 20 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CDT SUN MAY 20 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT WILL SLOWLY MOVE TO THE SOUTHEAST ACROSS THE AREA TODAY
BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS ALONG WITH IT. THUNDERSTORMS
CURRENTLY OVER SOUTH-CENTRAL OKLAHOMA MAY AFFECT PORTIONS OF EASTERN OKLAHOMA
THIS MORNING BEFORE DISSIPATING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE VICINITY OF THE FRONT THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL AND WINDS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...HIGH WIND POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL LINGER INTO MONDAY
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS AS THE COLD
FRONT MOVES INTO NORTH TEXAS.

UNSEASONABLY HOT CONDITIONS ARE EXPECTED MID-WEEK INTO THE WEEKEND
AS HIGH PRESSURE PREVAILS AT THE SURFACE AND ALOFT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 20, 1:26 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT SUN MAY 20 2012

OKZ057-200730-
CRAIG OK-
126 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG

AT 127 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HOLLOW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3684 9501 3685 9543 3701 9539 3700 9504
TIME...MOT...LOC 0627Z 260DEG 12KT 3695 9530
Special weather statement, May 20, 1:56 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT SUN MAY 20 2012

OKZ067-070-200745-
MUSKOGEE OK-WAGONER OK-
156 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     WAGONER

AT 157 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CHOSKA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...REDBIRD...COWETA...JAMESVILLE...TAFT AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3607 9521 3567 9556 3579 9572 3608 9562
TIME...MOT...LOC 0657Z 220DEG 25KT 3581 9557
Special weather statement, May 20, 5:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT SUN MAY 20 2012

OKZ058-201030-
OTTAWA OK-
504 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN OTTAWA

AT 504 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF PEORIA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WYANDOTTE...PEORIA AND QUAPAW.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3699 9461 3672 9461 3668 9467 3696 9480
      3701 9467 3700 9462
TIME...MOT...LOC 1004Z 237DEG 25KT 3685 9463

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:26 AM CDTSpecial Weather StatementTSACraig64 min
May 20, 1:56 AM CDTSpecial Weather StatementTSAWagoner49 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.